Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 30, NWS Fort Worth, TX

September 8, 2010Dallas County, Ellis County, Texas

NWS Fort Worth, TX issued this tornado warning at Sep 8, 2010, 5:12 PM CDT for Dallas County, Ellis County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2010, 5:12 PM CDT (22:12 UTC)
Expired
Sep 8, 2010, 5:45 PM CDT
In force
33 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Dallas County, TX, Ellis County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 48 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLEL10008507005003002001001 km2 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Sep 8, 4:02 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 8, 4:02 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT WED SEP 8 2010

.DISCUSSION...
AT 4 PM...THE CENTER OF HERMINE HAD ENTERED SW OKLAHOMA...AND WAS
MOVING NORTHEAST. THE MERIDIONAL SURGE OF PRECIPITATION IS NOW IN
EASTERN ZONES...BUT SCATTERED CONVECTION HAS DEVELOPED IN THE
PARTIAL CLEARING ALONG AND WEST OF THE I-35 CORRIDOR. ANY
ADDITIONAL PRECIPITATION WILL ONLY AGGRAVATE FLOODING PROBLEMS. AS
A RESULT...THE FLASH FLOOD WATCH WILL REMAIN AS IS. ALTHOUGH THE
PRIMARY TORNADIC THREAT HAS SHIFTED EAST WITH THE INTENSE
CONVECTION...THE THREAT IS NON-ZERO ELSEWHERE.

HERMINE WILL ENTER THE WESTERLIES...BRINGING PRECIP CHANCES TO AN
END ON THURSDAY. RIDGING ALOFT WILL BUILD INTO TEXAS FROM THE
EAST...RESULTING IN VERY WARM AND HUMID CONDITIONS THIS WEEKEND.
TEMPS ABOVE CLIMO WILL PREVAIL INTO NEXT WEEK.

25

.CLIMO...
DFW AND WACO HAVE BOTH SET CALENDAR-DAY PRECIPITATION RECORDS
TODAY (SEPT 8). FOR BOTH SITES...THE 24-HR TOTALS (SEPT 7-8) WILL
RANK AMONG THE TOP 10 ALL-TIME. PRECISE NUMBERS WILL BE AVAILABLE
THURSDAY MORNING.

AT THE PRESENT TIME...THIS MONTH WILL RANK AS THE 4TH WETTEST
SEPTEMBER ON RECORD FOR BOTH DALLAS/FORT WORTH AND WACO.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  93  78  95  79 /  60  30  10  10  10
WACO, TX              76  93  77  94  77 /  40  20  10  10  10
PARIS, TX             73  91  74  92  75 /  90  40  20  10  10
DENTON, TX            75  92  76  94  76 /  60  30  10  10  10
MCKINNEY, TX          75  92  76  92  77 /  70  40  10  10  10
DALLAS, TX            76  92  78  94  79 /  60  30  10  10  10
TERRELL, TX           74  92  77  94  77 /  70  30  10  10  10
CORSICANA, TX         75  93  77  94  77 /  50  30  10  10  10
TEMPLE, TX            76  93  76  94  76 /  40  20  10  10  10
MINERAL WELLS, TX     74  91  73  93  74 /  50  30  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ091>095-
100>107-115>123-129>135-141>146-156>161-174-175.

&&

58/25
Hazardous weather outlook, Sep 8, 4:07 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
407 PM CDT WED SEP 8 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
407 PM CDT WED SEP 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF NORTH TEXAS AS THE
REMNANTS OF TROPICAL STORM HERMINE SPREAD HEAVY RAINFALL ACROSS
THE REGION. ADDITIONAL RAINFALL AMOUNTS BETWEEN 3 AND 5 INCHES ARE
POSSIBLE WITH ISOLATED AMOUNTS IN EXCESS OF 6 INCHES. BRIEF TROPICAL
FUNNEL CLOUDS OR ISOLATED TORNADOES ARE POSSIBLE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS WILL LINGER ACROSS NORTH TEXAS ON
THURSDAY WITH THE BEST CHANCES ACROSS THE NORTHEAST SECTIONS
DURING THE MORNING HOURS. HEAVY RAIN IS LIKELY WITH THESE STORMS.

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE REGION ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR FUNNEL CLOUDS AND POSSIBLE TORNADOES IS
POSSIBLE ACROSS NORTH TEXAS THROUGH THIS EVENING. SPOTTER ACTIVATION
WILL LIKELY BE REQUESTED THROUGH TONIGHT FOR FLOODING REPORTS.

In the hours before

Local storm report, Sep 8, 11:57 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CDT WED SEP 08 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     FLASH FLOOD      ARLINGTON               32.73N  97.12W
09/08/2010                   TARRANT            TX   BROADCAST MEDIA

            HIGH WATER RESCUE AND EVACUATION OF WILLOW APARTMENTS IN
            ARLINGTON AT GREEN OAKS AND BOWEN
Local storm report, Sep 8, 12:12 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 PM CDT WED SEP 08 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     FLASH FLOOD      LANCASTER               32.60N  96.75W
09/08/2010                   DALLAS             TX   LAW ENFORCEMENT

            HIGH WATER RESCUE IN LANCASTER
Local storm report, Sep 8, 12:30 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT WED SEP 08 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     TSTM WND GST     SEAGOVILLE              32.63N  96.53W
09/08/2010  M65 MPH          DALLAS             TX   TRAINED SPOTTER

            65 MPH WIND GUST REPORTED AT 175 AND HALL STREET IN
            SEAGOVILLE
Local storm report, Sep 8, 12:31 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT WED SEP 08 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     FLASH FLOOD      DAWSON                  31.88N  96.72W
09/08/2010                   NAVARRO            TX   EMERGENCY MNGR

            RISING WATER NEAR RESIDENTIAL AREAS ON FM 709 S NEAR
            DAWSON
Local storm report, Sep 8, 1:09 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT WED SEP 08 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     FLASH FLOOD      GUNTER                  33.45N  96.75W
09/08/2010                   GRAYSON            TX   BROADCAST MEDIA

            SH 289 IN GUNTER CLOSED DUE TO HIGH WATER
Local storm report, Sep 8, 3:37 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT WED SEP 08 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      2 S SOUTHMAYD           33.59N  96.72W
09/08/2010                   GRAYSON            TX   EMERGENCY MNGR

            SEVERAL ROAD CLOSINGS IN SOUTHWESTERN PORTION OF COUNTY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:43 PM CDTFlash Flood WarningFWDBell, Coryell3 hr
Sep 7, 8:50 PM CDTAreal Flood AdvisoryFWDLampasas3 hr
Sep 7, 9:24 PM CDTAreal Flood AdvisoryFWDCoryell, Hamilton, Mills3 hr
Sep 7, 10:29 PM CDTFlash Flood WarningFWDBell, Bosque, Comanche, Coryell, Eastland, Erath and 7 more4 hr
Sep 7, 10:34 PM CDTTornado WarningFWDHamilton21 min
Sep 7, 11:44 PM CDTAreal Flood AdvisoryFWDBosque, Dallas, Ellis, Hill, Hood, Johnson and 4 more4 hr
Sep 8, 12:05 AM CDTRiver Flood WarningFWDCoryell4 hr
Sep 8, 12:50 AM CDTAreal Flood AdvisoryFWDWise4 hr
Sep 8, 1:50 AM CDTFlash Flood WarningFWDBell3 hr
Sep 8, 2:17 AM CDTFlash Flood WarningFWDBosque, Coryell, McLennan3 hr
Sep 8, 3:08 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Ellis, Hill, Johnson and 2 more3 hr
Sep 8, 3:17 AM CDTAreal Flood AdvisoryFWDCooke, Hood, Jack, Montague, Palo Pinto, Parker and 4 more3 hr
Sep 8, 3:23 AM CDTSpecial Weather StatementFWDMcLennan22 min
Sep 8, 3:40 AM CDTRiver Flood WarningFWDDenton53 hr
Sep 8, 3:40 AM CDTRiver Flood WarningFWDDallas4 days
Sep 8, 3:41 AM CDTRiver Flood WarningFWDCoryell28 hr
Sep 8, 3:48 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan3 hr
Sep 8, 3:59 AM CDTSpecial Weather StatementFWDBell31 min
Sep 8, 4:18 AM CDTFlash Flood WarningFWDJohnson, Parker, Tarrant3 hr
Sep 8, 4:21 AM CDTRiver Flood WarningFWDDallas15 hr
Sep 8, 4:23 AM CDTTornado WarningFWDCoryell, McLennan37 min
Sep 8, 4:35 AM CDTFlash Flood WarningFWDBell4 hr
Sep 8, 4:45 AM CDTSpecial Weather StatementFWDHill30 min
Sep 8, 4:55 AM CDTRiver Flood WarningFWDBell28 hr
Sep 8, 5:16 AM CDTFlash Flood WarningFWDDenton, Wise3 hr
Sep 8, 5:21 AM CDTFlash Flood WarningFWDMcLennan84 min
Sep 8, 5:56 AM CDTAreal Flood AdvisoryFWDLimestone3 hr
Sep 8, 5:59 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Ellis, Kaufman, Navarro, Rockwall3 hr
Sep 8, 6:14 AM CDTAreal Flood AdvisoryFWDBosque, Coryell3 hr
Sep 8, 6:37 AM CDTFlash Flood WarningFWDBosque, Coryell, Hill, McLennan3 hr
Sep 8, 7:01 AM CDTFlash Flood WarningFWDDallas, Ellis, Limestone, Navarro119 min
Sep 8, 7:11 AM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
Sep 8, 7:22 AM CDTAreal Flood AdvisoryFWDFalls, Milam, Robertson3 hr
Sep 8, 8:11 AM CDTFlash Flood WarningFWDDenton, Wise3 hr
Sep 8, 8:20 AM CDTFlash Flood WarningFWDBell3 hr
Sep 8, 8:41 AM CDTRiver Flood WarningFWDMilam60 hr
Sep 8, 8:41 AM CDTRiver Flood WarningFWDMilam48 hr
Sep 8, 8:41 AM CDTRiver Flood WarningFWDMcLennan17 hr
Sep 8, 8:58 AM CDTFlash Flood WarningFWDDallas, Ellis, Navarro4 hr
Sep 8, 9:05 AM CDTFlash Flood WarningFWDCooke4 hr
Sep 8, 9:26 AM CDTFlash Flood WarningFWDBosque, Coryell, Hill, McLennan4 hr
Sep 8, 9:57 AM CDTRiver Flood WarningFWDTarrant18 hr
Sep 8, 10:02 AM CDTFlash Flood WarningFWDJohnson, Tarrant4 hr
Sep 8, 10:06 AM CDTRiver Flood WarningFWDWise11 hr
Sep 8, 10:06 AM CDTRiver Flood WarningFWDDallas22 hr
Sep 8, 10:06 AM CDTRiver Flood WarningFWDDenton9 hr
Sep 8, 10:39 AM CDTFlash Flood WarningFWDCollin, Denton, Grayson3 hr
Sep 8, 11:01 AM CDTFlash Flood WarningFWDBell6 hr
Sep 8, 11:05 AM CDTRiver Flood WarningFWDHill8 hr
Sep 8, 11:11 AM CDTFlash Flood WarningFWDLampasas3 hr
Sep 8, 12:20 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Rockwall55 min
Sep 8, 12:22 PM CDTRiver Flood WarningFWDDallas, Tarrant45 hr
Sep 8, 12:39 PM CDTFlash Flood WarningFWDCollin, Fannin, Grayson, Hunt, Kaufman, Rockwall3 hr
Sep 8, 12:50 PM CDTFlash Flood WarningFWDDallas, Ellis, Navarro3 hr
Sep 8, 1:13 PM CDTFlash Flood WarningFWDHill3 hr
Sep 8, 1:14 PM CDTAreal Flood WarningFWDBosque, Coryell, McLennan4 hr
Sep 8, 1:22 PM CDTAreal Flood WarningFWDDenton4 hr
Sep 8, 1:58 PM CDTAreal Flood WarningFWDJohnson, Tarrant6 hr
Sep 8, 3:42 PM CDTAreal Flood WarningFWDCollin, Dallas, Ellis, Fannin, Grayson, Hunt and 3 more4 hr
Sep 8, 4:45 PM CDTRiver Flood WarningFWDDallas2 hr
Sep 8, 4:52 PM CDTAreal Flood WarningFWDBell3 hr
Sep 8, 4:56 PM CDTTornado WarningFWDLamar34 min
Sep 8, 5:36 PM CDTTornado WarningFWDCollin, Denton23 min
Sep 8, 5:41 PM CDTTornado WarningFWDDallas, Kaufman49 min
Sep 8, 6:01 PM CDTTornado WarningFWDDallas44 min
Sep 8, 6:15 PM CDTTornado WarningFWDKaufman, Rockwall26 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.